I think we've got a MUCH better handle on Elvis' anxiety tonight.
Like I mentioned earlier, this afternoon after lunch, I gave him 1/4 Valium to help settle him down. He was beginning to pant and whistle (the only descriptive term I can think of to describe how his whine sounds). Tonight with dinner, his Lasix was bumped up to 1 ml, he had 1/4 of a Prednisone and 1/4 of a Valium.
I'm not seeing ANYTHING tonight like what I saw at this time last night. Part of his problem is he's hyperfocused on food. And I, as the Foodlady, come under a lot of scrutiny. Today that's been particularly the case (and this evening even more so as the bacon-wrapped meat loaf began giving off some really good smells).
He begins to get ramped up by about 4:30 and by the time he's fed at 5:30, he's well on his way to over-excitement. Now you add Haley into that mix and it's incredibly stressful and volatile.
There's been a lot of whining coming from him (that's been happening for awhile now since that's apparently how he's settled on expressing excitement over food) today, but yesterday that morphed into the horrible whooping cough he was plagued with all night and into the early morning hours. There's been none of that today.
I've not decided exactly what I'm going to do about his Valium tonight. Part of me thinks the 1/2 tablet dosage is the way to go, but the other part of me thinks that since he's no where near as bad as he was last night, I might want to stick with 1/4 and then go to 1/2 if he needs it in the middle of the night. (Reading this over makes me think that second idea is what I'll do.)
I do know Haley is going to be crated in the den tonight. He apparently is much less stressed if he wakes up and smells her there. He can't get to her, of course, but just the proximity seems to be enough.
So I'm hoping that the afternoon/evening gives way to a good night's sleep. We all need it. Tomorrow I'll continue with the increased meds, though I may delete the noon Valium if he's calm enough...I really hate to rely on that too much because there is so much medicine involved here that I'm afraid he'll react poorly. Since he's got a history of emotional issues when he's overloaded on medication, I'm hoping to get back to his normal dosings relatively soon.